DOG POISONING

More
8 months 4 weeks ago - 8 months 4 weeks ago #32 by ssimonandhtzam
ssimonandhtzam created the topic: DOG POISONING
DOG POISONING
I had this idea about a year ago, but never did anything with it, mea culpa. Following the recent tragic poisoning and death of one of my friend's dogs, I would like to suggest that we organise local caches of the drugs Filtalon and Atropine, together with syringes, dosage charts, and clear instructions, such that a cache can be reached within 10-15 minutes maximum after 1 phone call.
It is very easy to forget to put this paraphernalia in your pocket when walking your dog; we don't know their shelf life in the Cretan heat if kept in your car; the bloody syringe can break just at the wrong time; we naturally forget the correct sequence of the drugs and the dosages in our panic.
There would be a central published phone list of the cache keepers, a quick reference dose chart for various dogs sizes; together with important red lines, regarding which drug first, where to inject, and danger signs if you hit a vein. It would also be useful to tell people how to open the phials without cutting their fingers to pieces; not everyone was a nurse.
For example, the following text from FB page "Animal lovers on Crete, Greece" gives the right advice, but is quite long-winded and should be abbreviated for use in emergency situations.
Hopefully, this could be an easy idea to implement, comments/suggestions are very welcome.
"IF YOUR PET IS POISONED......To hopefully prevent a dog from dying of poison this is what to do. Always keep near to you several phials of Filtalon and also Atropine. This is the procedure ALWAYS to induce vomiting give Filtalon first never Atropine. Inject into the neck and wait if the dog doesn't vomit after a few seconds then inject another phial then wait. When the dog vomits just leave it to vomit until it is just heaving as the stomach has been activated by the Filtalon and won't stop. Now you inject one phial of Atropine which has the effect of freezing the stomach muscle then wait it will be safe to inject another phial if the dog is continuing to heave this then should stop. Many people mistakenly believe that it is Atropine that you should give in the beginning and this is a BIG mistake as the dog will certainly die. It has to at all costs be made to vomit and this is the quickest and easiest method I know as time is essential especially if the dog is small. Filtalon and Atropine can be bought at pharmacies and has a long sell by date as in years from the time of purchase. Then of course for your own peace of mind you can take the dog to the vet after to be checked over. I do hope this helps everyone. It has worked for me. Just an addition it is also for use on cats. Can ALWAYS be purchased from a vet."
Last Edit: 8 months 4 weeks ago by ssimonandhtzam.

Please Log in to join the conversation.

More
8 months 1 week ago #33 by jcurbishley
jcurbishley replied the topic: DOG POISONING
Symptoms of poisoning would also be useful, just in case treatment doesn't need to be so radical. I would hate to use these medicines if not necessary for fear of causing further damage. Our cat nearly died in February. Didn't eat or drink for 2 days, very lethargic, slow heartbeat. It happened twice but he recovered the first time. Second time, a week later, he had to be rehydrated overnight at the vet. CAuse not certain. We suspect the use of weedkiller in the next door olive grove.

Jane Curbishley

Please Log in to join the conversation.

Time to create page: 0.055 seconds
Powered by Kunena Forum